Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Homogeneity and Cantor manifolds


Author: Paweł Krupski
Journal: Proc. Amer. Math. Soc. 109 (1990), 1135-1142
MSC: Primary 54F45; Secondary 54C10
DOI: https://doi.org/10.1090/S0002-9939-1990-1009992-7
MathSciNet review: 1009992
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some consequences of generalized homogeneity are observed in dimension theory of metrizable spaces. In particular, if $ X$ is a connected, locally compact, metric space which is homogeneous with respect to open 0-dimensional mappings and if $ \dim X = n \geq 1(\dim X = \infty )$, then no subset of dimension $ \leq n - 2$ (respectively, of a finite dimension) separates $ X$. Thus, homogeneous continua are Cantor manifolds.


References [Enhancements On Off] (What's this?)

  • [1] P. S. Alexandrov and B. A. Pasynkov, Introduction to dimension theory, Moscow 1973. (Russian)
  • [2] J. J. Charatonik and T. Maćkowiak, Around Effroś theorem, Trans. Amer. Math. Soc. 298 (1986), 579-602. MR 860381 (87m:54098)
  • [3] J. Dugundji, Topology, Allyn and Bacon, Boston, 1966. MR 0193606 (33:1824)
  • [4] E. G. Effros, Transformation groups and $ {C^ * }$-algebras, Ann. of Math. 81 (1965), 38-55. MR 0174987 (30:5175)
  • [5] R. Engelking and E. Pol, Countable-dimensional spaces: a survey, Dissertationes Math. (Rozprawy Mat.) 216 (1983), 1-45. MR 722011 (85f:54075)
  • [6] W. Hurewicz and H. Wallman, Dimension theory, Princeton University Press, Princeton, NJ, 1948. MR 0006493 (3:312b)
  • [7] K. Kuratowski, Topology, vol. II, Academic Press, New York and PWN, Warsaw, 1968. MR 0259835 (41:4467)
  • [8] L. A. Tumarkin, On infinite-dimensional Cantor manifolds, Dokl. Akad. Nauk SSSR 115 (1957), 244-246. (Russian) MR 0091454 (19:971h)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 54C10

Retrieve articles in all journals with MSC: 54F45, 54C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1009992-7
Keywords: Homogeneous space, open mapping, finite-dimensional mapping, Cantor manifold, infinite-dimensional space
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society